Codismantlability and projective dimension of the Stanley–Reisner ring of special hypergraphs

  • Fahimeh Khosh-Ahang
  • Somayeh Moradi


In this paper, we generalize the concept of codismantlable graphs to hypergraphs and show that some special vertex decomposable hypergraphs are codismantlable. Then we generalize the concept of bouquet in graphs to hypergraphs to extend some combinatorial invariants of graphs about disjointness of a set of bouquets. We use these invariants to characterize the projective dimension of Stanley–Reisner ring of special hypergraphs in some sense.


Codominated vertex edge ideal hypergraph matching number projective dimension vertex decomposable 

2010 Mathematics Subject Classification

Primary: 13F55 13D05 Secondary: 05E45 05C65 



The authors are very grateful to the referee for careful reading of the paper. The second author was in part supported by a grant from IPM (No. 94130021).


  1. 1.
    Berge C, Hypergraphs, Combinatorics of finite sets, Translated from French North-Holland Mathematical Library, 45 (1989) (Amsterdam: North-Holland Publishing Co.)Google Scholar
  2. 2.
    Biyikoğlu T and Civan Y, Vertex-decomposable graphs, codismantlability, Cohen-Macaulayness, and Castelnuovo–Mumford regularity, Electron. J. Combin.  21 (1) (2014) Paper 1.1, 17 pp.Google Scholar
  3. 3.
    Dao H and Schweig J, Projective dimension, graph domination parameters, and independence complex homology, J. Combin. Theory Ser. A  120 (2) (2013) 453–469MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dao H, Huneke C and Schweig J, Bounds on the regularity and projective dimension of ideals associated to graphs, J. Algebraic Combin.  38 1 (2013) 37–55MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Emtander E, A class of hypergraphs that generalizes chordal graphs, Math. Scand.  106 (1) (2010) 50–66MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Francisco C A, Hà H T and Tuyl A, Splittings of monomial ideals, Proc. Am. Math. Soc.  137 (10) (2009) 3271–3282MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Hà H T and Van Tuyl A, Monomial ideals, edge ideals of hypergraphs, and their graded Betti numbers, J. Algebr. Combin.  27(2) (2008) 215–245MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hà H T and Woodroofe R, Results on the regularity of square-free monomial ideals, Adv. Appl. Math.  58 (2014) 21–36MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Herzog J, Hibi T and Zheng X, Dirac’s theorem on chordal graphs and Alexander duality, Eur. J. Combin.  25 (7) (2004) 949–960MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kimura K, Non-vanishingness of Betti numbers of edge ideals, in: Harmony of Gröbner bases and the modern industrial society (2012) (Hackensack, NJ: World Scientific Publications) pp. 153–168Google Scholar
  11. 11.
    Khosh-Ahang F and Moradi S, Regularity and projective dimension of the edge ideal of \(C_5\)-free vertex decomposable graphs, Proc. Am. Math. Soc.  142 (5) (2014) 1567–1576CrossRefzbMATHGoogle Scholar
  12. 12.
    Khosh-Ahang F and Moradi S, Regularity of edge ideal of special hypergraphs, preprintGoogle Scholar
  13. 13.
    Lin K N and Mantero P, Projective dimension of string and cycle hypergraphs, arXiv:1309.7948
  14. 14.
    Moradi S and Kiani D, Bounds for the regularity of edge ideal of vertex decomposable and shellable graphs, Bull. Iran. Math. Soc.  36 (2) (2010) 267–277MathSciNetzbMATHGoogle Scholar
  15. 15.
    Moradi S and Khosh-Ahang F, On vertex decomposable simplicial complexes and their Alexander duals, Math. Scand. 118(1) (2016) 43–56Google Scholar
  16. 16.
    Morey S and Villarreal R H, Edge ideals: algebraic and combinatorial properties, in: Progress in commutative algebra, Combinatorics and homology, vol. 1, edited by C Francisco, L C Klingler, S Sather-Wagstaff and J C Vassilev (2012) (Berlin: De Gruyter) pp. 85–126Google Scholar
  17. 17.
    Van Tuyl A, Sequentially Cohen–Macaulay bipartite graphs: vertex decomposability and regularity, Arch. Math. (Basel)  93 (5) (2009) 451–459MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Woodroofe R, Matchings, coverings, and Castelnuovo–Mumford regularity, J. Commut. Algebra  6 (2) (2014) 287–304MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Woodroofe R, Chordal and sequentially Cohen–Macaulay clutters, Electron. J. Combin.  18 (1) (2011) 208-20MathSciNetzbMATHGoogle Scholar
  20. 20.
    Zheng X, Resolutions of facet ideals, Commun. Algebra  32 (6) (2004) 2301–2324MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Indian Academy of Sciences 2018

Authors and Affiliations

  1. 1.Department of MathematicsIlam UniversityIlamIran

Personalised recommendations